Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest dosage for Clonazepam

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2241 Questions

default
Posted on Thu, 10 May 2018 in Mental Health
Question: I have for a long time been prescribed clonazepam for panic attacks and anxiety. I am prescribed three .5 mg twice a day. I have never taken that many. I usually take .5 mg as needed, so not even every day. Over the past three weeks due to a death in the family and a lot going on I have been more anxious than usual so I have been taking .5 mg per day. Three days ago it didn’t help so I took 1 mg in two divided does. The day after I took .5 mg plus a pill split in half so .25 mg. Yesterday was the same. Today was particularly difficult so I took 1mg at a time. I am prescribed way more but have never taken this much and feel very very strange. Am I having an overdose or am I simply not used to this. I certainly won’t be doing it again but I XXXXXXX afraid.
Note: I took the medication roughly 4
hours ago
doctor
Answered by Dr. Alexander H. Sheppe 14 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

You're are not in danger, but I would slow down the use of Klonopin. It is addictive and potentially dangerous in the long run.

You are likely having a paradoxical anxious reaction from taking too much of it. This will likely wear off in a few hours. Please talk to your prescribing doctor about how much Klonopin you should be using.

Dr. Sheppe


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Alexander H. Sheppe 11 minutes later
So I should be fine? I definitely won’t be taking this much again. I normally take it on an as needed basis because I know the risks for addiction. My dr. had me prescribed to up to 3mg a day which is way too much and I have never taken more than this at once. I will definitely speak to him on my next appt on Dec. 18th.
doctor
Answered by Dr. Alexander H. Sheppe 26 hours later
Brief Answer:
Followup

Detailed Answer:
Yes, you should be fine for now.

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Clonazepam

doctor1 MD

onths and i would like to know how to correctly switch over to klonopin all my prescriptions are from mexico and i lost the...onths and i would like to know how to correctly switch over to klonopin all my prescriptions are from mexico and i lost the...

doctor1 MD

Hello.doctor my name is Rikta Das. I'm from kolkata. I'm a housewife. Age 52. Height 5feet 6 inch.my problem is dizziness. Yeaster day when i broke from my sleep i felt my dizziness in my head. After this whenever i go to the bed for rest or get up from sleep i feel d same. I called a local doctor he told me this is a case of acute seton vertigo.and he gave me some medicine-prochlorperazine maleate i.p 5 mg twice daily and clonazepam i.p 0.25 . And my bp is 150/90. But i feel same today. Nothing improve in my health. Is there anything serious? How do i get rid off this problem?

doctor1 MD

My daughter has been having problems for a year now. Her symptoms started as fits, lack of emotion, almost seizure like, sweating, whimpering, shaking, screaming, kicking, spots in her eyes, slurred speech, loss of memory. After a long time of visits with her ped she recommended an eeg. We went to the hospital and had this done along with an MRI. It all came back normal. Actually they told us she needed mental help and to go home and figure that out. They didn't do a panel on her or check her with a meter to see if at any time her glucose could be related. At the time they also had her on clonazepam thinking she was having seizures then requested that I wean her off them. I did that. Her symptoms remained the same but she added headaches and vomiting and anxiety to this. So she was put on Amitriptilin 5mg. After a while her stomach pain and headaches eased to few times a week instead of every day. She still has the whimpering, with nightmares, shaking, sweating, pasty face. She is hungry all the time. She eats but its not a lot and multiple times a day. One of those headaches was bad enough because she was not urinating that I took her to the ER they did a glucose and it was 62. I just had a blood draw done on her but the nurse didn't give me any numbers. She said it was all ok. So I have a meter and I've been keeping an eye on her glucose. It's the only thing that I have to go on. She gets close to lows and close to highs but they said she is still not out of range. She also has highs before she eats like 113 and then 88 two hours after she eats. Or she had one that was 122 before she ate and 78 after she ate. The doctor told me not to focus on her numbers but when she has weird symptoms of hypoglycemia with these episodes I am completely thrown off. Plus it is driving me crazy she has been poked and pushed and moved and its taking a toll on all of us. I know her list of numbers is not way out of the ordinary but I am wondering what I should be looking at here? I know I am not crazy and my gut tells me that her glucose is the key but just how I am not sure.I should also mention during these episodes she is tight her muscles are contracted and she is strong, really strong. She curls her hands and arms up and it's hard to get any juice or candy in her mouth. Her jaw is tight and she is not willing to let me in. When I do get the juice into her mouth it takes a couple minutes but then she slowly starts to come out of it. The whole time I was giving her clonazepam I was giving her juice so I never associated the juice possibly bringing her out of whatever she is doing. These episodes are not occurring out of range, like one at 78, one at 112, one at 124. Its not bad numbers at all. She shouldn't be having episodes because her numbers do not meet the minimum or max. So I am confused, what am I missing here?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We started using Eucerin skin calming itch relief cream and it seemed to help but then we both would start...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any suggestions Doctor?